Beta blockers

Discussion in 'Fibromyalgia Main Forum' started by panthere, Feb 11, 2012.

  1. panthere

    panthere Member

    Anyone have any suggestion on how to get off beta blockers? My husband was taking atenolol 25 mg twice a day and now lowered to 1/4 pill twice a day. Any attempt to go lower and his heart rate is through the roof. Any suggestions? Natural supplements to help?
  2. spacee

    spacee Member

    Is this under a doc's care? Sounds like he might should stay on the BetaBlockers.

    Hawthorne at Walmart's is good. I take it at lunch and supper.

    But I still need my betablocker.

    Bless you,

  3. panthere

    panthere Member

    Thank you for suggestions. I will check them out.

    PITATOO Member

    What is the reason for stopping beta blocker. I've been on it for 10+ years because of my blood pressure and rapid heart rate. Really helps me and also reduces my stress level. I was told recently that I am not to take it more than once a day. I was taking 50mg twice a day, not taking 100mg at bedtime. I ran out just the other day on a business trip , checked my bloodsure and heart rate and my blood pressure was 171/117 - very high, heart rate was 110. My blood pressure and tacychardia (sp) is for sure heridtary and nothing natural helps. Again if I take it all at bedtime , my energy level is okay during the day
  5. panthere

    panthere Member

    My husband's doc is concerned that it's causing extra fatigue for my husband. He's seen it with other people. Since you slow down your heart rate it makes you more tired, like we need that! So my husband is trying to get off for this reason. He also put on a little bit of weight on it so i think it slows down your metabolism or does something to digestion.
  6. gb66

    gb66 Well-Known Member

    I've been taking Tenormin (atenolol) for over 25 years. I take 100 mg. a day; 50 mg am and 50 mg pm. I had CFS for a number of years before I started the Tenormin and already had major fatigue. I don't think the medicines added to my fatigue though.

    My heart beat visably and I felt breathless all the time before I started taking it. I haven't had any side effects. I think it's a pretty safe drug, if you have to take BP med. It's the only prescription med. I take. I really am not one for taking medication because I tend to have some bad side effects, so I am pleased to find something I can take.

    I did try a few other BP meds and had side effects, including one that gave me heart palpatations. Really scary. I'm lucky to be able to take this one so I'll stick with it for now.

  7. gb66

    gb66 Well-Known Member

    I take Tenormin, an Atenolol and was also taking 25 mg. hydrochlorizide until last year. I had to be hospitalized for very low sodium, chloride, and potassium due to the HCT. I don't know why it suddenly did that to me after 25 years of taking it.

    I haven't had any diuretics since and haven't had any more problems. I was diagnosed about the same time with type 2 diabetes so that may have contributed to the problem.
  8. gb66

    gb66 Well-Known Member